Alert archive / California / Hazardous Seas Warnings in 2010
Hazardous Seas Warning 67, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at Jun 10, 2010, 2:31 AM PDT. It took effect at Jun 10, 2010, 8:00 PM PDT. It was in force for 6 days. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2010, 2:31 AM PDT (09:31 UTC)
- In effect from
- Jun 10, 2010, 8:00 PM PDT
- Expired
- Jun 16, 2010, 8:40 AM PDT
- In force
- 6 days
- Issued by
- NWS Eureka, CA
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Jun 9, 2:33 PM PDT, 11 hours 58 minutes earlier.
Area forecast discussion, Jun 9, 2:33 PM PDT, 11 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 233 PM PDT WED JUN 9 2010 .SYNOPSIS...MORE LIGHT RAIN IN STORE FOR THE NORTH COAST OVERNIGHT INTO THURSDAY BEFORE DRYING AND WARMING COMMENCES IN TIME FOR THE WEEKEND. && .SHORT TERM (TONIGHT THRU SAT)...THE MAIN FORECAST CONCERN AND POTENTIAL IMPACTS CENTERS AROUND PRECIP TIMING AND AMOUNTS THROUGH THURSDAY. A POTENT LOW CURRENTLY CRASHING ONSHORE OF CENTRAL OREGON WILL DRAG A SECONDARY COLD FRONT ACROSS NW CA THIS EVENING. LIGHT RAIN WILL SPREAD FROM NORTH TO SOUTH...BUT STAYING NORTH OF MENDOCINO CO. THE MAIN UPPER LOW LOCATED OFF THE PACNW COAST...WILL DROP SE INTO THE INTER-MOUNTAIN WEST ON THU. ONSHORE FLOW AND RESIDUAL LOW LEVEL MOISTURE WILL ALLOW LIGHT RAIN/DRIZZLE TO LINGER ALONG THE COAST THROUGH AT LEAST THE MORNING HRS ON THU. RAINFALL TOTALS SHOULD REMAIN LIGHT...GENERALLY UNDER 0.25 INCHES IN DEL NORTE CO TO 0.10 OR LESS AROUND HUMBOLDT BAY. COOLER TEMPS AND SCATTERED SHOWERS WILL BE THE BIGGEST IMPACT ACROSS THE INTERIOR AS THE LOW PASSES. THE LAST SHORTWAVE ON THE BACKSIDE OF THE UPPER LOW PASSES BY THU NIGHT...AFTER WHICH A STRONG RIDGE BUILDS OVER THE EPAC. SKIES WILL CLEAR ON FRI ALONG WITH A RAPID WARM-UP...ESPECIALLY ACROSS THE INTERIOR. THICKNESSES INCREASE TO AOB 570 DM BY SAT AFTERNOON TRANSLATING TO TEMPS FROM THE MID 60S ALONG THE COAST TO AS HIGH AS 90 IN INTERIOR VALLEYS. JCA .LONG TERM (SAT NITE THRU WED)...MODELS CONTINUE TO DEPICT A STRONG UPPER LEVEL RIDGE OVER THE EASTERN PACIFIC LATE IN THE WEEKEND. THIS RIDGE WILL PUSH INLAND THROUGH THE PACIFIC NORTHWEST AS AN UPPER LOW MOVES TOWARD SOUTHERN ALASKA. MODELS SHOW A TROUGH SWINGING AROUND THE BASE OF THE LOW CENTER...AND THIS WILL WEAKEN THE RIDGE AND FORCE IT SOUTHWARD. A COLD FRONT ASSOCIATED WITH THE LOW WILL MOVE ACROSS THE PACIFIC NORTHWEST SUNDAY INTO MONDAY...BUT MOISTURE STREAMING UP FROM 150W AND 30N APPEARS TO DISSIPATE AS THE FRONT MAKES LANDFALL EARLY MONDAY. MODEL SOLUTIONS BEGIN TO DIVERGE RAPIDLY BY TUESDAY...ALTHOUGH THE GENERAL CONSENSUS APPEARS TO BE A BREAKDOWN OF THE EASTERN PACIFIC RIDGE. KEPT COOLER TEMPERATURES FOR EARLY NEXT WEEK WITH POPS NEAR CLIMO. CMC && .AVIATION...MAINLY VFR CONDS THIS AFTERNOON. A SECONDARY COLD FRONT WILL MOVE THROUGH THIS EVENING USHERING IN MVFR OR MARGINAL IFR CIGS AND VSBYS IN -RA ALONG THE COAST. THE LOWER CIGS/VSBYS SHOULD PERSIST THROUGH THE END OF THE CURRENT TAF CYCLE (18Z THU). VFR TO PREVAIL ELSEWHERE WITH A SUBTLE WIND SHIFT AS THE COLD FRONT PASSES BY OVERNIGHT. JCA && .MARINE...A WEAK LOW CROSSING THE NORTHERN WATERS BRINGS CONTINUED SW WINDS TO THE WATERS NORTH OF CAPE MENDOCINO THIS AFTERNOON...BUT EXPECT A SHIFT TO NW LATER THIS EVENING AS HIGH PRESSURE BUILDS INTO THE EASTERN PACIFIC. OVER THE NEXT 24-36 HOURS THE HIGH WILL CONTINUE TO BUILD STRONGLY INTO THE PACIFIC NORTHWEST. AT THE SAME TIME THERMAL LOW PRESSURE WILL DEVELOP OVER CALIFORNIA...FORMING A STRONG SURFACE PRESSURE GRADIENT OVER THE WATERS. EXPECT TO SEE GALE FORCE GUSTS BEGIN AFTER 06Z FRIDAY OVER THE OUTER WATERS SOUTH OF THE CAPE. BY LATE FRIDAY MORNING THE STRONG WINDS WILL SPREAD NORTH AND WEST INTO THE NORTHERN WATERS. GALES ARE EXPECTED THROUGH FRIDAY NIGHT FOR THE OUTER WATERS...WITH GALE FORCE GUSTS OVER THE INNER WATERS NORTH OF THE CAPE FRIDAY AFTERNOON AND EVENING. MODELS HAVE SHOWN GOOD CONSISTENCY OVER THE PAST FEW DAYS SO FEEL THAT EARLY ISSUANCE OF GALE WATCH IS JUSTIFIED...BUT WILL WAIT FOR ANOTHER FORECAST PERIOD TO ISSUE GALE WARNINGS. ANOTHER FORECAST CONCERN IS LARGE SHORT PERIOD SEAS BUILDING UNDER THE STRONG WINDS. EXPECT COMBINED SEA HEIGHTS UP TO AROUND 16 FEET BY FRIDAY AFTERNOON OVER THE OUTER WATERS. LARGE SHORT PERIOD SEAS WILL ALSO AFFECT THE INNER WATERS WITH COMBINED SEAS UP TO 12 FEET POSSIBLE. CMC && .EKA WATCHES/WARNINGS/ADVISORIES... GALE WATCH PZZ450-470-475. SMALL CRAFT ADVISORY ALL WATERS. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jun 9, 5:08 AM PDT, 21 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 508 AM PDT WED JUN 9 2010 CAZ001>004-076-101215- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 508 AM PDT WED JUN 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 2:31 AM PDT | Gale Warning | EKA | 6 days | |
| Jun 10, 2:31 AM PDT | Hazardous Seas Watch | EKA | 12 hr |
Nearby
Hazardous Seas Warnings in California, 2010Every hazardous seas warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.